I have suffered with vasomotor rhinitis for 70 years. I was diagnosed with this problem in 1945 while serving in the Naval Aircorps.
Upon leaving the service my nasal membranes were so congested that a Dr. Robb in Detroit , Mi found it necessary to perform a double caldwell luc, a lower turbinectomy, a middle turbinectomy and a partial ethmoidectomy.
I was then able to breathe through my nose once again. Only Benadryl gave me a modicum of relief from a runny nose. Over the years there have been periods of remission often for months on end. The past few years however my nose runs profusely. a clear watery liquid.
When I lie down to sleep I am continually, and I mean continually clearing my throat It interferes with my getting to sleep. I get very thick small gelatinous bits of phlegm that are extremely cohesive. I wipe them away with a small piece of tissue.
Once I do get to sleep I think dripping continues to run down my throat and collect around bronchial tube or trachea or whatever.since it takes a while to clear my throat of the now even thicker more gelatinous globs from my throat. So thick I actually have to pull them from my lips with a tissue.
Curiously there is very little coughing associated with this process. Most of the thick phelgm comes up fairly easily with clearing which I'm sure those near me find annoying.
Also, strangely, talking on the phone sets me off on a vigourous clearing process. Emotions involved here??
My gravelly voice is affected to the point where participants at my bridge Table can not readily hear my bidding. I must clear my throat and speak more forcefully.
If you have read this far.....you are either a curious Ortholaryngologist or a fellow vasomotor victim.
I have tried many nasal sprays and one a day antihistmanes. To no avail. Is there no succor?? Joe Lucci
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?